MAUDE Adverse Event Report: ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM

ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM
Model Number UC-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Scarring (2061); Scar Excision (2358)
Date of Event 05/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow up inquiries to confirm device serial numbers and to obtain further information including patient treatment and medical records were sent on 19-sep-2017, 21-sep-2017, 22-sep-2017.If additional information should become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
On (b)(6) 2017, a merz field representative was made aware via a phone call from a treatment provider that a patient had a hypertrophic scar in the shape of one line on the lateral upper neck following an ulthera treatment.The full face ulthera treatment occurred on (b)(6) 2016.The serial number of the device was obtained from customer records.On (b)(6) 2017, the patient informed her ulthera provider that she had a hypertrophic scar.The doctor recommended a silicone stretch sheet band-aid at that time.On (b)(6) 2017, the patient had a follow up appointment during which the provider determined that the scar was worsening and extending, turning into a keloid scar.The provider excised the hypertrophic scar on that day.
 
Additional Manufacturer Narrative
An evaluation of the returned product was not performed.No evaluation of this product was conducted, because the device was not returned under this complaint rma.Additionally, no information regarding the ultherapy device such as a support log was provided by the health care provider, despite multiple follow-ups on 09/19/2017, 09/21/2017, and 09/22/2017.Based on these findings the reported issue was unable to be confirmed due to insufficient data.An evaluation of the device complaint history found that this control unit has never been returned for service and repair, although it has been captured under 2 complaint records for unrelated issues.An evaluation of the original dhr found that there has been no design changes associated with the ultherapy uc-1 control unit that could have contributed to the reported issue.There were no allegations of a problem with the device and the investigation did not confirm a malfunction of a merz/ulthera manufactured device.Since a device was not returned and no additional information was provided during this investigation or throughout follow-ups, it could not be confirmed whether or not the merz/ulthera device contributed to the alleged patient injury.A review of the "patient scar" complaint trend analysis was performed for the month of july 2018, and there was no trend.

Brand Name
ULTHERA SYSTEM
Common Device Name
ULTHERA SYSTEM
Manufacturer (Section D)
ULTHERA, INC., MERZ DEVICE INNOVATION CENTER
1840 south stapley drive
suite 200
mesa AZ 85204
MDR Report Key6957084
Report Number3006560326-2017-00015
Device Sequence Number1111662
Product Code OHV
UDI-Device Identifier00840763100216
UDI-Public00840763100216
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K134032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUC-1
Device Catalogue NumberUC-1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight81